I took Aimovig 70mg for 5 months. I am now on Emgality. How long after you stopped taking Aimovig before your constipation/stomach issues began to resolve? I know it can stay in your system for 120 days, but I would think as it’s strength diminishes my constipation should also get better? I’m not seeing that?
How long before stomach issues truly resolve once you stop Aimovig?
Question posted by Pooh72 on 6 July 2019
Last updated on 17 August 2020
I developed newly diagnosed diverticulitis that was confirmed by CT after my first Emgality injection. This continued to happen with each subsequent dose. I then had an injection that I wasn't certain delivered because my leg was wet, and I did not feel the the typical intense burn that I felt with the Emgality injection. Two weeks later, I had severe chest pain, palpitations, and abdominal pain that resolved after taking another dose. I was then switched to Ajovy.
I have had similar abdominal pain and diverticulitis, but not nearly as painful. I continue to use the Ajovy because my migraines are less debilitating and shorter lasting. Ubrelvy helps for the bad migraines that still sneak through.
Unfortunately, Ajovy isn't a med that I will be able to continue using much longer due to the diverticulitis. I am allergic to Latex so Aimovig is not an option. It's so frustrating to hear repeatedly that this isn't a typical response to CGRPs. Of course it isn't... YET. I just wish I understood WHY it's happening so we could find a solution that works to allow me to continue to use Ajovy.
I have experienced terrible constipation with Aimovig. It has improved significantly with the use of AOR Solufibre (1-2 times daily). I have also added one tablespoon of MCT oil twice a day. Along with increased vegetable and fluid intake (water,herbal teas), I am feeling much better. For the stomach upset I am using Pure Encapsulations GI Fortify 2-3 times per day. It is a natural product and wonderful in the management of stomach upset (the type of licorice fibre in this doesn’t affect blood pressure). I can’t stray from this regimen or I will be in trouble. This is my 3rd month of Aimovig. I’m hoping that it will give me better migraine relief than the last 2 months. My improvements have been marginal. These items can be found online or in natural supplement retailers that provide better quality products. This has worked for me. Hopefully it can help someone else.
It took about 8 weeks for them to start to resolve with me but a few months to completely improve
I hate to worry you, but I started taking Emgality in April. By June, I spent 4 days in the hospital with intestinal blockage. Although not reported much, I believe Emgality has the same effect on the intestinal system as do the other drugs in this class. It's a heck of a dilemma because it did actually help the migraines.
Just laying here realizing that all of my painful stomach problems originated after starting This drug! I have bloating no matter what I eat and pain and IBS- I never linked it to this drug until now. I have not had any for 6 months. I have burning and pain both after meals. And my migraines are daily, it was only the trial that I had (2mo) thank Goddess- hope you are all well- I’m following this.
I am sorry to hear that you are still having problems with constipation and stomach issues. I take Aimovig as well as other medications which cause constipation. Have you tried a daily dose of Metamucil and Miralax? That has solved my problems. There is no telling whether Emgality could be causing your constipation/stomach issues since side effects are different in everyone. Any side effects are possible with any medication. I know from personal experience. I hope that you can resolve your problems with the daily doses I described above. Or talk with your primary care physician about how to deal with your problems. I'm wondering, did Aimovig or Emgality help your migraines? Did you stop Aimovig because of the side effects or did it not work for you? Wish you the best, Sara
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.